Alert archive / Montana / Wind Advisories in 2009

Wind Advisory 2, NWS Billings, MT

January 11, 2009Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Jan 11, 2009, 3:32 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 11, 2009, 6:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2009, 3:32 AM MST (10:32 UTC)
In effect from
Jan 11, 2009, 6:00 AM MST
Expired
Jan 11, 2009, 7:26 PM MST
In force
13 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2009-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2009-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1543 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 111032
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
332 AM MST SUN JAN 11 2009

...SNOW AND BLOWING SNOW FROM STRONG WINDS WILL SIGNIFICANTLY
REDUCE VISIBILITIES AT TIMES SUNDAY NIGHT INTO MONDAY MORNING
OVER PORTIONS OF SOUTHEAST MONTANA...

.A STRONG COLD FRONT WILL SLIDE INTO THE REGION SUNDAY NIGHT FROM
THE NORTH. SNOW AND BLOWING SNOW FROM VERY STRONG NORTHWEST WINDS
WILL DEVELOP BEHIND THE FRONT OVER PORTIONS OF SOUTHEAST MONTANA
AND WILL BE POSSIBLE THROUGH EARLY MONDAY MORNING.

MTZ065-112300-
/O.NEW.KBYZ.WI.Y.0002.090111T1300Z-090112T0400Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
332 AM MST SUN JAN 11 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
TODAY THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL BE IN
THE LIVINGSTON AREA TO JUST WEST OF BIG TIMBER. PEOPLE TRAVELING
ALONG INTERSTATE 90 IN THESE AREAS SHOULD BE PREPARED FOR STRONG
CROSS WINDS. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ066-112300-
/O.NEW.KBYZ.WI.Y.0002.090111T1300Z-090112T0400Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
332 AM MST SUN JAN 11 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
TODAY THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL 
BE IN THE NYE AREA TO THE STILLWATER MINE SOUTH OF NYE...WITH
SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF
FIDDLER CREEK ROAD.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ033-037-112300-
/O.CON.KBYZ.HW.A.0002.090112T0300Z-090112T1800Z/
FALLON-CARTER-
INCLUDING THE CITIES OF...BAKER...EKALAKA
332 AM MST SUN JAN 11 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING. 

TRAVEL MAY BECOME HAZARDOUS THIS EVENING THROUGH MONDAY MORNING
DUE TO REDUCED VISIBILITIES FROM SNOW AND BLOWING SNOW FROM STRONG
NORTHWEST WINDS OF 35 TO 50 MPH. THE TREACHEROUS CONDITIONS ARE NOT
EXPECTED TO BE LONG LIVED AS THE CANADIAN WEATHER SYSTEM CAUSING
THE CONDITIONS WILL MOVE QUICKLY OUT OF THE AREA BY MID MORNING
MONDAY.

$$
2 follow-up statements
000 
WWUS75 KBYZ 112258
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
358 PM MST SUN JAN 11 2009

.A STRONG COLD FRONT WILL SLIDE INTO THE REGION TONIGHT FROM THE
NORTH. VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT
BY LATE EVENING ACROSS MUCH OF SOUTHEAST MONTANA. LOCAL AREAS OF
BLOWING SNOW ARE ALSO POSSIBLE AT TIMES DUE TO THE STRONG WINDS
INTERACTING WITH ANY FRESH FALLEN SNOW. THE WIND WILL DECREASE
MONDAY MORNING. 

MTZ033-120000-
/O.CAN.KBYZ.HW.A.0002.090112T0300Z-090112T1800Z/
FALLON-
INCLUDING THE CITY OF...BAKER
358 PM MST SUN JAN 11 2009

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WATCH. 

THE HIGH WIND WATCH HAS BEEN REPLACED BY A BLIZZARD WARNING
TONIGHT THROUGH 10 AM MONDAY. PLEASE CHECK THE LATEST FORECASTS
AND WEATHER WARNINGS FOR THE AREA. 

$$

MTZ037-121100-
/O.UPG.KBYZ.HW.A.0002.090112T0300Z-090112T1800Z/
/O.NEW.KBYZ.HW.W.0004.090112T0000Z-090112T1700Z/
CARTER-
INCLUDING THE CITY OF...EKALAKA
358 PM MST SUN JAN 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST MONDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL
DEVELOP TONIGHT PRODUCING DIFFICULT TRAVEL CONDITIONS. SNOWFALL 
AMOUNTS ARE EXPECTED TO BE LIGHT WITH THE ASSOCIATED COLD
FRONT...BUT ANY FRESH SNOWFALL COULD ALSO CONTRIBUTE TO LOCAL
AREAS OF REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. THE
WINDS WILL DIMINISH MONDAY MORNING.

WIND OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$

MTZ032-036-121100-
/O.NEW.KBYZ.HW.W.0004.090112T0000Z-090112T1700Z/
CUSTER-POWDER RIVER-
INCLUDING THE CITIES OF...MILES CITY...BROADUS
358 PM MST SUN JAN 11 2009

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM MST MONDAY. 

STRONG NORTHWEST WINDS FROM 35 TO 45 MPH WITH GUSTS NEAR 60 MPH
WILL DEVELOP TONIGHT PRODUCING DIFFICULT TRAVEL CONDITIONS.
SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT WITH THE ASSOCIATED COLD
FRONT...BUT ANY FRESH SNOWFALL COULD ALSO CONTRIBUTE TO LOCAL
AREAS OF REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. THE
WINDS WILL DIMINISH MONDAY MORNING.

WIND OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$

MTZ065-120400-
/O.CON.KBYZ.WI.Y.0002.000000T0000Z-090112T0400Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
358 PM MST SUN JAN 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH HAVE BEEN
REPORTED ACROSS THE AREA THIS AFTERNOON...AND ARE EXPECTED
THROUGH EARLY THIS EVENING. THE STRONGEST WINDS WILL BE IN THE
LIVINGSTON AREA TO JUST WEST OF BIG TIMBER. PEOPLE TRAVELING ALONG
INTERSTATE 90 IN THESE AREAS SHOULD BE PREPARED FOR STRONG CROSS
WINDS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ066-120400-
/O.CON.KBYZ.WI.Y.0002.000000T0000Z-090112T0400Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
358 PM MST SUN JAN 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH HAVE BEEN
REPORTED IN THE FISHTAIL VICINITY THIS AFTERNOON...AND WILL
CONTINUE TO AFFECT THE AREA THROUGH EARLY EVENING. THE STRONGEST
WINDS WILL LIKELY BE FOUND ALONG HIGHWAY 78 BETWEEN ROSCOE AND
ABSAROKEE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBYZ 120226
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
726 PM MST SUN JAN 11 2009

.A STRONG COLD FRONT WILL SLIDE INTO THE REGION TONIGHT FROM THE
NORTH. VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT
BY LATE EVENING ACROSS MUCH OF SOUTHEAST MONTANA. LOCAL AREAS OF
BLOWING SNOW ARE ALSO POSSIBLE AT TIMES DUE TO THE STRONG WINDS
INTERACTING WITH ANY FRESH FALLEN SNOW. THE WIND WILL DECREASE
MONDAY MORNING.

MTZ065-066-120330-
/O.CAN.KBYZ.WI.Y.0002.000000T0000Z-090112T0400Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
726 PM MST SUN JAN 11 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE BEEN DECREASING DURING THE EVENING HOURS AND THE WIND
ADVISORY HAS BEEN CANCELLED. GUSTY WINDS MAY CONTINUE FOR SEVERAL
MORE HOURS IN THE FISHTAIL AREA BUT THEY WILL ALSO BE SLOWLY
DECREASING. 

$$

MTZ032-036-037-121400-
/O.CON.KBYZ.HW.W.0004.000000T0000Z-090112T1700Z/
CUSTER-POWDER RIVER-CARTER-
INCLUDING THE CITIES OF...MILES CITY...BROADUS...EKALAKA
726 PM MST SUN JAN 11 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST MONDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP OVER THE AREA TONIGHT BEHIND
A COLD FRONT. WIND SPEEDS WILL RANGE FROM 35 TO 45 MPH WITH GUSTS
NEAR 60 MPH. THIS WILL CREATE DIFFICULT TRAVEL CONDITIONS ACROSS
THE AREA. SNOWFALL AMOUNTS ARE EXPECTED TO BE LIGHT WITH THE
ASSOCIATED COLD FRONT...BUT ANY FRESH SNOWFALL COULD ALSO
CONTRIBUTE TO LOCAL AREAS OF REDUCED VISIBILITY IN BLOWING AND
DRIFTING SNOW. THE WINDS WILL DIMINISH MONDAY MORNING.

WIND OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 11, 3:26 AM MST, 6 minutes earlier.

Area forecast discussion, Jan 11, 3:26 AM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
326 AM MST SUN JAN 11 2009

.SHORT TERM...VALID FOR TDY AND MON...

MOIST NORTHWEST FLOW MOVING INTO THE AREA TODAY. HAVE INCREASED
POPS TO LIKELY IN MOUNTAINS THROUGH THE DAY. LOOKS LIKE SEVERAL
INCHES OF SNOW SHOULD BE POSSIBLE AT HIGHER ELEVATIONS. HAVE
INTRODUCED SOME SLIGHT CHANCE IN WESTERN AND CENTRAL PLAINS AS
WELL...BUT DOWNSLOPE FLOW WILL KEEP MOST OF THE ACTIVITY LIMITED
TO A LIGHT SHOWER OR SPRINKLE AT BEST. ANOTHER STRONG WAVE MOVE
INTO THE AREA LATER THIS AFTERNOON AND TONIGHT. THIS WAVE WILL
PUSH A STRONG ALBERTA CLIPPER THROUGH THE DAKOTAS AND BRING STRONG
WINDS TO EASTERN ZONES AND A QUICK SHOT OF LIGHT SNOW. THIS WILL
RESULT IN A PERIOD OF SNOW AND BLOWING SNOW WITH REDUCED
VISIBILITIES IN EASTERN ZONES. CONSIDERED CHANGING HIGH WIND WATCH
TO A WINTER STORM WARNING AS IT LOOKS LIKE WINTER LIKE CONDITIONS
MAY BE THE MAIN CONCERN...BUT WILL KEEP THE HIGH WIND WATCH GOING
AND HIT THE WORDING OF HAZARDOUS WINTER CONDITIONS A BIT HARDER.
AS FAR AS HIGH WIND...IT WILL BE POSSIBLE...BUT LOOKS LIKE THE
MAIN INGREDIENTS ARE LACKING AND ALSO THE STRONGEST DYNAMICS COME
AT VERY UNFAVORABLE TIME FOR HIGH WINDS OVER NIGHT TONIGHT INTO
SUNDAY MORNING. THIS INCLUDES COLD AIR ADVECTION WHICH IS PROGGED
BY NAM TO HAVE A GLANCING BLOW TO BAKER AREA WITH BEST CAA NORTH
AND EAST IN DAKOTAS. PRESSURE RISES ARRIVE PRETTY LATE AROUND 18Z
WHEN 850 MB WINDS ARE DOWN BELOW 40 KNOTS. STRONGEST PERIOD OF 850
MB WINDS LOOKS TO BE AROUND 12Z AROUND 50 KNOTS DURING PERIOD OF
STRONGEST SURFACE INVERSIONS. END RESULT WILL BE A PERIOD OF SNOW
AND BLOWING SNOW REDUCING VISIBILITIES...BUT SHOULDNT BE A LONG
PERIOD FROM 4 TO 6 HOURS. CLIPPER WILL ALSO INCREASE WINDS ACROSS
THE AREA TODAY WITH WINDS GETTING TOO CLOSE TO ADVISORY FOR
COMFORT IN GAP AREAS. HAVE HAD A GUST TO 50 MPH OVERNIGHT TONIGHT
AND PRESSURE GRADIENT WILL INCREASE THROUGH THE MORNING AND PEAK
AROUND 18Z...SO THINK ADVISORY CRITERIA WILL BE MET.

COLD AIR GETS PULLED IN EASTERN ZONES MONDAY SO HAVE LOWERED
TEMPERATURES A BIT THERE FOR THE DAY. WILL BE A FAIRLY GOOD
WEST/EAST TEMPERATURES GRADIENT WITH 40S IN EASTERN ZONES. HAVE
KEPT ISOLATED POPS IN ACROSS THE PLAINS WITH THE NORTHWEST FLOW
OVER THE AREA. RASCH

.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...

MAIN FORECAST CONCERN IN THE EXTENDED PERIOD CONTINUES TO BE
POTENTIAL SIGNIFICANT BACKDOOR COLD FRONT WEDNESDAY. THOUGH MODELS
HAVE BECOME MORE CONSISTENT WITH STRENGTH AND TIMING OF CLIPPER...
MUST STILL STRESS UNCERTAINTY WITH REGARD TO TEMPS AND POTENTIAL
SNOWFALL...DUE TO SUCH A HIGH AMPLITUDE PATTERN AND NORTHERLY FLOW
OVER US.

TUESDAY SHAPING UP TO BE A WARM/DRY/WINDY DAY. HAVE LOWERED POPS
FURTHER IN THE WEST DUE TO DOWNSLOPING. WINDS WILL BE PARTICULARLY
STRONG ALONG THE WESTERN FOOTHILLS WITH TIGHT GRADIENT SETTING UP
AND 700MB WINDS TO 50 KTS...THOUGH MID LEVEL NW FLOW DOES NOT
APPEAR TO BE LINKING TO THE SFC GRADIENT. HAVE RAISED WINDS A BIT
FROM KLVM TO K3HT AND EVEN AS FAR EAST AS KBIL. MIXING SHOULD BE
PROMOTED BY WEAK SHORTWAVE AND THE W-NW FLOW...AND COULD EASILY
SEE HIGH TEMPS NEAR 50F.

COUPLE OF EMBEDDED WAVES DROP THROUGH THE DEVELOPING HIGH AMPLITUDE
NORTH FLOW TUE NIGHT AND WED. THIS WILL ALLOW FOR A SURGE OF COLD
AIR INTO THE PLAINS...A CERTAINTY TO OUR EAST...WITH MAIN QUESTION
FOR US BEING HOW FAR WEST WILL A SURGE OF LOW LEVEL COLD AIR GO?
ECMWF AND CANADIAN RUNS HAVE ACTUALLY TRENDED A BIT MORE
AGGRESSIVE WITH THE COLD AIR...BUT THE GFS REMAINS SOMEWHAT
WEAKER...THOUGH ALL MODELS AGREE THAT FRONT WILL HOLD OFF UNTIL
WED AFTER 12Z. THIS WILL YIELD A MOSTLY DRY AND STILL MILD TUE
NIGHT. SHOULD SEE A PERIOD OF LIGHT SNOW IN OUR EAST ON WED WHERE
AN ARCTIC FRONTAL PASSAGE IS MOST LIKELY...WITH FALLING TEMPS THRU
THE DAY. WITH CYCLONIC FLOW ALOFT AND VERY HIGH SFC PRESSURES
ASSOCIATED WITH COLD AIR SURGE...STILL THINK AT LEAST A SHALLOW
ARCTIC WILL GET INTO MOST OF OUR AREA BY LATE WED...INCLUDING
BILLINGS. HOWEVER EVEN IF COLD FRONT MAKES IT ALL THE WAY WEST...
COULD VERY WELL BE TOO SHALLOW FOR PCPN. BUT IT DOES APPEAR A
BAROCLINIC ZONE WILL SET UP SOMEWHERE IN CENTRAL OR EAST PARTS...
SO WILL STAY WITH A MENTION OF SNOW THROUGH WED NIGHT INTO
THU...THOUGH IMPOSSIBLE AT THIS TIME TO TELL WHERE EXACTLY THIS
WILL HAPPEN. OTHER ISSUE IS HOW FAST THE FRONT WILL RETREAT TO THE
EAST. LATEST MODEL TRENDS ARE TO KEEP IT IN OUR EAST HALF THROUGH
THU...A DAY ON WHICH THERE WILL LIKELY BE A VERY WIDE RANGE OF
TEMPS FROM WEST TO EAST.

THINGS STILL LOOKING DRY/STABLE AND QUITE WARM BEGINNING FRI AND
CONTINUING THROUGH THE WEEKEND. MODELS AND ENSEMBLES IN GOOD
AGREEMENT IN SHOWING A STRONG RIDGE EXTENDING OVER THE NORTHERN
ROCKIES...SOMETHING WE HAVE NOT SEEN IN A LONG TIME. SO GOOD
CONFIDENCE HERE IN KEEPING THE FRI/SAT FORECAST DRY WITH WELL
ABOVE NORMAL TEMPS.

JKL

&&

.AVIATION...

MOIST PACIFIC FLOW WILL BRING SOME SNOW AND FREQUENT OBSCURATIONS
TO THE CRAZY AND BEARTOOTH/ABSAROKA MTNS TODAY...SPREADING TO THE
BIG HORNS TONIGHT. VFR WILL PREVAIL FOR THE PLAINS TODAY...BUT A
COLD FRONT WILL BRING A BETTER CHANCE OF SNOW FOR THE LOWER
ELEVATIONS TONIGHT. LOCAL MVFR IS POSSIBLE FROM KBIL-KSHR
EASTWARD TONIGHT...AND A BRIEF PERIOD OF IFR OR LOWER IS POSSIBLE
THIS EVENING AT KMLS AND KBHK WHERE PCPN SHOULD BE HEAVIEST AND
MAY COMBINE WITH REDUCED VISIBILITY DUE TO BLOWING SNOW.

A PERIOD OF STRONG NW WINDS WILL DEVELOP IN EASTERN PARTS OF THE
FORECAST AREA BEHIND A COLD FRONT TONIGHT...AFFECTING KMLS AND
KBHK WITH GUSTS OF 35-45 KTS BEGINNING AFTER 00Z. OTHERWISE STRONG
SW-W WINDS WILL CONTINUE TO AFFECT LOCATIONS ALONG THE WESTERN
FOOTHILLS TODAY...INCLUDING KLVM AND K3HT. GUSTS OF 40-50 KTS
EXPECTED IN THESE AREAS DURING THE DAY TODAY...WITH A DECREASE IN
WINDS TONIGHT.

JKL

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY MON     TUE     WED     THU     FRI     SAT
-------------------------------------------------------
BIL 050 030/042 031/047 026/032 015/040 025/051 031/050
    2/O 43/O    21/N    22/S    21/B    00/U    00/U
LVM 050 031/045 033/046 028/037 021/048 029/050 030/048
    2/R 33/O    21/N    11/B    10/N    00/N    00/U
HDN 047 026/039 025/044 021/030 011/036 016/051 020/050
    2/O 53/O    21/N    22/S    21/B    10/U    00/U
MLS 041 018/023 012/040 013/020 901/021 009/046 018/044
    2/O 62/S    23/S    35/S    32/S    11/B    11/U
4BQ 045 023/030 017/042 016/025 002/025 013/047 022/045
    2/R 63/S    22/O    24/S    32/S    10/B    01/U
BHK 038 009/016 006/033 007/012 906/014 007/038 013/037
    2/O 63/S    43/S    35/S    33/S    21/B    11/U
SHR 049 026/035 020/047 022/030 012/037 018/052 021/050
    2/O 53/O    21/B    23/S    32/S    10/U    00/U

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
      MORNING FOR ZONES 33-37.
     WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING FOR ZONES
      65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jan 11, 3:29 AM MST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
329 AM MST SUN JAN 11 2009

MTZ028>042-056>058-063>068-WYZ098-099-121030-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
329 AM MST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FAST MOVING CANADIAN WEATHER SYSTEM WILL PUSH ACROSS THE AREA
TONIGHT. IT WILL BRING STRONG WINDS TO THE LIVINGSTON AND NYE
AREAS TODAY WITH WIND GUSTS UP TO 60 MPH. PEOPLE PLANNING TRAVEL
ALONG INTERSTATE 90 BETWEEN BIG TIMBER AND LIVINGSTON SHOULD BE
PREPARED FOR STRONG CROSS WINDS. OVER EASTERN MONTANA...TRAVEL
MAY BECOME HAZARDOUS THIS EVENING THROUGH MONDAY MORNING DUE TO
REDUCED VISIBILITIES FROM SNOW AND BLOWING SNOW FROM STRONG
NORTHWEST WINDS OF 35 TO 50 MPH. THE TREACHEROUS CONDITIONS ARE
NOT EXPECTED TO BE LONG LIVED AS THE CANADIAN WEATHER SYSTEM
CAUSING THE CONDITIONS WILL MOVE QUICKLY OUT OF THE AREA BY MID
MORNING MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:36 PM MSTBlizzard WarningBYZFallon18 hr
Jan 11, 3:36 PM MSTWinter Weather AdvisoryBYZ18 hr
Jan 11, 3:58 PM MSTHigh Wind WarningBYZCarter, Custer, Powder River18 hr

Nearby

Wind Advisories in Montana, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.